Missouri, 2003

Hail in Missouri, June 10, 2003

June 10, 2003 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 10, 12:34 PM CST, 56 minutes earlier.

Area forecast discussion, Jun 10, 12:34 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
134 PM CDT TUE JUN 10 2003

...WELL ADVERTISED ACTIVE WEATHER PATTERN IS KNOCK KNOCK KNOCKIN ON
OUR DOOR...

SHORT TERM CONCERNS ARE OBVIOUSLY CENTERED AROUND THE CONVECTION
THIS AFTERNOON AND TONIGHT. FRONTAL/OUTFLOW BOUNDARY OVER CENTRAL MO
AND KS SHOULD BEGIN TO SLOWLY DRIFT SOUTHWARD DURING THE NEXT 24
HOURS. PWS AROUND 2 INCHES WILL COMBINE WITH SLOW STORM MOVEMENT TO
LEAD TO THE THREAT OF VERY HEAVY RAINFALL. GIVEN THE SLOW STORM
MOVEMENT AND POTENTIAL OF CELL TRAINING WOULDNT BE AT ALL
SURPRISED TO SEE A FEW LOCATIONS END UP WITH MORE THAN 4 INCHES.
WHILE HEAVIEST RAINFALL TOTALS FROM THIS MORNING AND LOWEST FFG ARE
OVER OUR EASTERN COUNTIES...THE POTENTIAL MAGNITUDE OF THE HEAVY
RAINFALL JUSTIFIES A FLOOD WATCH ALL LOCATIONS.

18Z SOUNDING IN THROUGH 400 MB SHOWS AN EXTREMELY UNSTABLE
ENVIRONMENT WITH AN LI OF -11C. THERE IS A VERY SMALL CAP ON THE
ORDER OF ABOUT 1 DEGREE CELSIUS...WHICH SHOULDNT BE TOO DIFFICULT
TO OVERCOME THIS AFTERNOON. WIND FIELDS NOT ALL THAT GREAT BUT WITH
SUCH EXTREME INSTABILITY ORGANIZED MULTICELLS COULD CERTAINLY GO ON
TO PRODUCE SOME GOOD (WELL BAD I GUESS) SIZED HAIL WITH DAMAGING
WIND POTENTIAL INCREASING AS THE STORMS MORPH INTO LINE SEGMENTS
THIS EVENING.

BEYOND THE SHORT TERM VERY FEW CHANGES WERE MADE TO THE GRIDS.
MODELS CONTINUE TO ADVERTISE A MEANDERING FRONT IN AND ABOUT THE
AREA FOR THE FORESEEABLE FUTURE. POSSIBILITY OF A CUT OFF LOW
FORMING NEAR THE END OF THE EXTENDED CERTAINLY COULD BE BAD NEWS IF
WE ACTUALLY DE REACH OUR RAINFALL POTENTIAL OVER THE NEXT SEVERAL
DAYS.

ALL GRIDS ARE OUT.

THANKS FOR COORD LSX/TSA/ICT

.SGF...
.MO...FLOOD WATCH WATCH THROUGH TONIGHT.
.KS...FLOOD WATCH WATCH THROUGH TONIGHT.

IZZI
Hazardous weather outlook, Jun 10, 12:05 PM CST, 1 hour 25 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 PM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...INCLUDING SCATTERED SEVERE STORMS CONTAINING:
    HAIL UP TO TWO INCHES IN DIAMETER
    DAMAGING WINDS TO 70 MPH

  EXTREMELY HEAVY RAINFALL AND FLOODING ARE ALSO POSSIBLE

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL MOVE INTO NORTHWEST PORTIONS OF THE OUTLOOK
  AREA AFTER 2 PM...OVERSPREADING THE REMAINDER OF THE OUTLOOK AREA
  BY EVENING.

  DISCUSSION:

  THUNDERSTORMS WILL OVERSPREAD THE OUTLOOK AREA THIS
  AFTERNOON...WITH SOME OF THE THUNDERSTORMS LIKELY BECOMING SEVERE.
  THE GREATEST THREAT WILL LIKELY BE FROM LARGE HAIL TO THE SIZE OF
  GOLF BALLS OR LARGER AND DAMAGING WINDS TO 70 MPH. WHILE AN
  ISOLATED TORNADO OR TWO CANNOT BE RULED OUT...CONDITIONS ARE NOT
  ALL THAT FAVORABLE FOR TORNADOS THIS AFTERNOON.

  IN ADDITION TO THE SEVERE WEATHER THREAT...VERY HEAVY RAINFALL
  WILL LIKELY ACCOMPANY THE THUNDERSTORMS. SOME THUNDERSTORMS COULD
  PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN LESS THAN AN
  HOUR. RAINFALL AMOUNTS OF THIS MAGNITUDE WOULD LEAD TO FLASH
  FLOODING.

  ADDITIONAL INFORMATION: A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE
  OUTLOOK AREA THIS AFTERNOON AND TONIGHT. FOR MORE DETAILED
  INFORMATION PLEASE REFER TO THE FLOOD WATCH PRODUCT
  (STLFFASGF)...OR VISIT OUR WEBSITE AT: HTTP://WWW.CRH.NOAA.GOV/SGF.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE
  NEXT WEEK. IT IS DIFFICULT TO PINPOINT TIMING AND INTENSITY OF
  THESE THUNDERSTORMS...HOWEVER LOCALLY HEAVY
  RAINFALL...FLOODING...AND SOME SEVERE THUNDERSTORMS DO APPEAR TO
  BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE REQUIRED 2 PM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF

IZZI

In the hours before

Local storm report, Jun 10, 8:10 AM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 AM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0555 AM    OSCEOLA                   MO   .88 INCH HAIL
06/10/03   ST.CLAIR                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0635 AM    DIXON                     MO   .88 INCH HAIL
06/10/03   PULASKI                        REPORTED BY PUBLIC.

0645 AM    5 N WARSAW                MO   .75 INCH HAIL
06/10/03   BENTON                         REPORTED BY PUBLIC.

0700 AM    1 N MARSHFIELD            MO   .75 INCH HAIL
06/10/03   WEBSTER                        REPORTED BY PUBLIC.

0702 AM    4 E MARSHFIELD            MO   .88 INCH HAIL
06/10/03   WEBSTER                        REPORTED BY HAM RADIO
                                          OPERATOR.
Special weather statement, Jun 10, 9:05 AM CST, 4 hours 25 minutes before
MOZ055>058-066>071-077>083-088>098-101>106-101800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1005 AM CDT TUE JUN 10 2003

SEVERE THUNDERSTORM WATCH NUMBER 503 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES...

IN MISSOURI:

BARRY...CHRISTIAN...JASPER...LAWRENCE...MCDONALD...NEWTON...STONE AND
TANEY.

SOME CITIES NO LONGER INCLUDED IN THIS SEVERE THUNDERSTORM WATCH ARE
BRANSON...JOPLIN...MONETT...MOUNT VERNON...NEOSHO AND OZARK.

SEVERE THUNDERSTORM WATCH NUMBER 503 REMAINS IN EFFECT UNTIL 100 PM
CDT TUESDAY AFTERNOON...FOR THE FOLLOWING COUNTIES...

IN MISSOURI:

BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...DENT...DOUGLAS...
GREENE...HICKORY...HOWELL...LACLEDE...MARIES...MILLER...MORGAN...
OREGON...OZARK...PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR...
TEXAS...VERNON...WEBSTER AND WRIGHT.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA...
BOLIVAR...CAMDENTON...FORT LEONARD WOOD...HOUSTON...LEBANON...
NEVADA...OSAGE BEACH...ROLLA...SPRINGFIELD...STOCKTON AND WEST
PLAINS.
Local storm report, Jun 10, 10:59 AM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1159 AM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0555 AM    OSCEOLA                   MO   .88 INCH HAIL
06/10/03   ST.CLAIR                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0635 AM    DIXON                     MO   .88 INCH HAIL
06/10/03   PULASKI                        REPORTED BY PUBLIC.

0645 AM    5 N WARSAW                MO   .75 INCH HAIL
06/10/03   BENTON                         REPORTED BY PUBLIC.

0700 AM    MARSHFIELD                MO   .75 INCH HAIL
06/10/03   WEBSTER                        REPORTED BY PUBLIC.

0702 AM    4 N MARSHFIELD            MO   .88 INCH HAIL
06/10/03   WEBSTER                        REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Jun 10, 11:21 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1221 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 AM    PRESTON                   MO   .88 INCH HAIL
06/10/03   HICKORY                        REPORTED BY PUBLIC.
Special weather statement, Jun 10, 11:50 AM CST, 1 hour 40 minutes before
MOZ055>058-066>071-077>083-089>092-096>098-105-106-101800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 PM CDT TUE JUN 10 2003

SEVERE THUNDERSTORM WATCH NUMBER 503 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES IN MISSOURI:

BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...DENT...DOUGLAS...
GREENE...HICKORY...HOWELL...LACLEDE...MARIES...MILLER...MORGAN...
OREGON...OZARK...PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR...
TEXAS...VERNON...WEBSTER AND WRIGHT.

A NEW SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WEST CENTRAL AND
CENTRAL MISSOURI...AND SOUTHEAST KANSAS WILL BE ISSUED SHORTLY.

TERRY
Special weather statement, Jun 10, 12:00 PM CST, 1 hour 30 minutes before
KSZ073-097-MOZ055>057-066>069-077-078-110000-

SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT TUE JUN 10 2003

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 504...IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BARTON...BENTON...CAMDEN...CEDAR...HICKORY...MILLER...MORGAN...ST.
CLAIR AND VERNON.

AND IN KANSAS:

BOURBON AND CRAWFORD.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE CAMDENTON...
FORT SCOTT...NEVADA...OSAGE BEACH...PITTSBURG AND STOCKTON.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR ADDITIONAL INFORMATION.

TERRY

The radar

The Pleasant Hill radar (KEAX), 100 km away, was scanning. The volume nearest the first event began at 19:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Benton

When
June 10, 1:30 PM CST
Where
Benton County, Cole Camp
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.467, -93.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364140.